Alert archive / West Virginia / Tornado Warnings in 2023

Tornado Warning 4, NWS Charleston, WV

August 7, 2023Wood County, West Virginia

NWS Charleston, WV issued this tornado warning at Aug 7, 2023, 12:05 PM EDT for Wood County, West Virginia. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2023, 12:05 PM EDT (16:05 UTC)
Expired
Aug 7, 2023, 12:19 PM EDT
In force
14 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Wood County, WV

The radar

The Charleston,WV radar (KRLX), 107 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 10:57 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 4.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2023-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2023-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
836 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

803 
WFUS51 KRLX 071605
TORRLX
WVC107-071630-
/O.NEW.KRLX.TO.W.0004.230807T1605Z-230807T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
1205 PM EDT Mon Aug 7 2023

The National Weather Service in Charleston West Virginia has issued a

* Tornado Warning for...
  Central Wood County in northwestern West Virginia...

* Until 1230 PM EDT.
    
* At 1204 PM EDT, a severe thunderstorm capable of producing a
  tornado was located over Parkersburg, moving east at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Parkersburg around 1210 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Davisville and Blennerhassett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3927 8136 3921 8136 3919 8165 3923 8166
      3935 8140
TIME...MOT...LOC 1604Z 252DEG 27KT 3924 8157 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

08
2 follow-up statements
290 
WWUS51 KRLX 071613
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1213 PM EDT Mon Aug 7 2023

WVC107-071630-
/O.CON.KRLX.TO.W.0004.000000T0000Z-230807T1630Z/
Wood WV-
1213 PM EDT Mon Aug 7 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT FOR NORTH
CENTRAL WOOD COUNTY...
    
At 1213 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Parkersburg, moving east northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Wood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3925 8136 3922 8152 3928 8156 3935 8140
      3927 8136
TIME...MOT...LOC 1613Z 252DEG 27KT 3925 8151 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

30
801 
WWUS51 KRLX 071619
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1219 PM EDT Mon Aug 7 2023

WVC107-071628-
/O.CAN.KRLX.TO.W.0004.000000T0000Z-230807T1630Z/
Wood WV-
1219 PM EDT Mon Aug 7 2023

...THE TORNADO WARNING FOR NORTH CENTRAL WOOD COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However heavy rain is 
still possible with this thunderstorm.

A Tornado Watch remains in effect until 600 PM EDT for northwestern
West Virginia.

LAT...LON 3925 8136 3922 8152 3928 8156 3935 8140
      3927 8136
TIME...MOT...LOC 1615Z 252DEG 27KT 3927 8146 

$$

30

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Aug 7, 11:05 AM EDT, 1 hour earlier.

Area forecast discussion, Aug 7, 11:05 AM EDT, 1 hour before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1105 AM EDT Mon Aug 7 2023

.SYNOPSIS...
Strong to severe thunderstorms are possible this afternoon and
evening. Cold front crosses tonight. Turning briefly drier by
the middle of the week, with rain potential returning Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1103 AM Monday...

In coordination with SPC, Tornado Watch 599 has been issued for
the entire area until 6:00 PM Eastern Daylight Time.

As of 934 AM Monday...

The forecast largely remains on track in this morning's update,
and no changes were needed at this time. However, the SPC has
updated the Day 1 Outlook, placing southern and eastern
portions of West Virginia and southwest Virginia in a Moderate
Risk (Level 4 out of 5) for severe weather, mainly due to the
potential for damaging winds. All severe hazards will be
possible today (damaging winds, hail, a tornado or two) with the
timing beginning midday, lasting through the evening hours.

As of 536 AM Monday...

No changes needed to the forecast at this time as it remains on
track. MCV is moving into our Ohio counties currently, gusty
showers and a few rumbles of thunder are likely for the next
bit. This will continue to move NE into northwestern WV, moving
over the Parkerburg area.

As of 335 AM Monday...

Key Points:

  * Enhanced Risk for severe storms exists across all of West
    Virginia, Kentucky, and Virginia Counties, including much of
    Ohio on today.

  * Slight Risk for severe storms exists in Morgan and Perry
    counties, as well as the western portions of Vinton and
    Athens counties in Ohio.

  * Marginal Risk for Excessive Rainfall exists over the entire
    area today.

  * Main threats: Widespread damaging winds, hail, heavy rain,
    and tornadoes.

Overview:

A combination of two distinctive triple-point low pressure
systems will continue to affect the area today. As a result, 2-3
rounds of strong to severe weather are likely throughout the
day. Parameters support damaging winds, hail, heavy rainfall,
and even some tornadoes. Localized water issues could be
possible today.

Guidance is currently split on timing for these systems though
and there is a chance that the first round could disrupt the
afternoon convection if it lingers this morning, thus lessening
the severe threat.

This Morning:

Currently, some training showers and thunderstorms are extended
from the Metro Valley up to the Clarksburg area. The first
triple point is set up north of us keeping the CWA in a broad
warm sector, which is inundating the region with an oppressive
mugginess.

A cold front is stalled to our north and west and a
weakening MCS is latched on to the boundary, moving eastward.
There is noticeable outflow boundary out ahead of this system,
which could be a source for storms to fire along later. Expecting
showers and storms from this system to arrive between 4-5AM.
Heavy rain and lightning are possible with this first round,
though most of these storms should say below severe criteria.
PWATS are currently anywhere from 1.4"-1.9", so will have to
watch hydro for any issues. There is a chance that this first
round could disturb the afternoon convection if it lingers
around through say 8-9 this morning.

The second triple-point system approaches from the northwest
early Monday morning and stalls, while a potent upper level
low/trough approaches from the west. This will be the primary
key that starts and ignites the second round of convection this
afternoon.

This Afternoon:

Multicell clusters are likely to start spawning in the
southwest and western side of the forecast area early this
afternoon as the trough and a LLJ really get cranking.
Parameters are impressive and this setup is almost reminiscent
to something that we would see in the springtime. CAMs are
projecting 2,000+J/KG of CAPE, which is enough to get some
decent updrafts going this afternoon as a potent trough moves
over. There will be no problem getting storms to fire with
higher CAPE and lift/forcing from the strong trough and cold
front.

Wind shear values are the most impressive with 40-60kts
effective being forecasted, which is favorable for supercells
and tornadoes. Low-level wind parameters are concerning with
0-1 SRH ranging anywhere from 100-300 m2/s2 and 0-1 shear
ranging from 30-45kts. It would not take much to get rotation
with cells that fire in this environment, especially paired with
low LCLs(<700 meters) from abundant moisture and high dew
points. The chance for tornadoes is low though compared to other
factors.

Damaging winds will be the main concern, especially with a
crossover winds aloft hauling at 50-80kts and an amplifying
low-level jet overhead. Mixing will be high today and getting
these winds down to the surface will be effortless. PWATS are
progged to be in anywhere from 1.5"-2.5", so localized flash
flooding may be likely in some heavier downpours.

The final round of storms will likely be later in the afternoon
through the early evening as the cold front pushes through and
grapples any remnant convection and molds a QLCS feature.
Widespread damaging winds will result and a spin-up or two in
the line cannot be ruled out, especially closer to the low
center where winds are more backed. Ripples of vorticity and the
LLJ moving through aloft could enhance showers and storms.
Repetitive downpours over the same areas or excessive rainfall
rates could produce more flooding problems.

Temperatures:

Muggy and hot, with lowland highs in the low to mid 80s, the
mountains in the 70s and 80s. Dew points will be oppressive in
the low to mid 70s. More comfortable and quiet weather is on the
way though.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
As of 330 AM Monday...

High pressure and dry air working in on NW'ly breezes should
bring a fairly quick end to any lingering showers by around
midday Tuesday. However, some low or mid clouds may linger along
and just west of the higher terrain through the day. With the
strength of the front and trailing high (for this time of year),
the pressure gradient will likely maintain gusty winds across
the entire area initially, becoming more limited to the higher
terrain by Tuesday evening and night. At this point, do not
anticipate the higher terrain reaching Wind Advisory criteria,
but we could still see gusts over 30kts on the highest ridges
through the day on Tuesday. The dry weather and partly to mostly
clear skies persist through the night and into the midday
portion of Wednesday. Some isolated showers and t-storms may
work into the southwestern most slice of the CWA later Wednesday
afternoon and evening, but it seems more likely that activity
largely holds off until after sunset as the next disturbance
tracks east through the Midwest and Lower Ohio Valley.

Temps look to remain a bit below normal on Tuesday in the wake
of the cold front, with lower elevation highs in the upper 70s
to lower 80s, and the mountains in the 60s to lower 70s. A bit
of a rebound is expected for Wednesday, with highs closer to
normal - low to mid 80s in the lowlands, and upper 60s to
mid-70s in the higher terrain.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 345 AM Monday...

This next system will push more widespread showers and some
embedded thunderstorms in from the west Wednesday night, with
likely POPs entering the western part of the CWA by around
midnight. The best chance for heavier rain and thunderstorms
looks to be during the day Thursday, as the upper-level trough
and surface front close in on the CWA. As that trough and
surface front slide to the east, shower chances quickly diminish
under upper-level ridging and surface high pressure, both of
which look to be fairly weak. As such, we can expect at least
diurnal shower and t-storm chances for Friday, with the best
chances in the mountains. Most of the long-range guidance shows
another front impacting us sometime over the weekend. However,
timing varies between Friday night and Saturday night, and
there's also not much agreement on strength, either, so for now
POPs are kept under 50% across the area.

As far as temps go, we look to be a fair amount below normal
for Thursday, thanks to the expected widespread clouds and rain,
and the frontal passage. Highs are currently forecast to remain
in the 70s for most of the CWA. Expect a bit of a rebound for
Friday with SW'ly breezes developing under at least partially
clearing skies. The high degree of uncertainty on next weekend's
weather pattern and timing lends itself to significant
uncertainty on the temperature forecast, as well.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
As of 642 AM Monday...

Currently, seeing some training showers and storms up towards
CKB/EKN. TSRA is affecting PKB with MVFR restrictions. This
should exit by ~12Z,with maybe a few remnant showers floating
around up north and to the west.

Mainly VFR conditions can be expected this morning with a SCT to
BKN CU deck, until around ~17-18Z, when storms will start to
fire. Showers and thunderstorms throughout the day could cause
restrictions. A final round may fire along the cold front
passage from ~20-21Z, if the environment isn't corrupted by any
early convection, and it will then push eastward. Some of the
stronger and severe thunderstorms in the afternoon could become
severe with damaging winds, large hail, and possibly tornadoes.

Winds this period pick up from the SW this morning and could be
gusty at times. Opted to put LLWS in the TAF this afternoon
afternoon for sites in the mountains and further north towards
the low pressure center and stronger cold front forcing. HRRR is
forecasting anywhere from 45-60kts of LLWS along the cold front
~20-22Z this afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing, intensity, and location of
thunderstorms today could vary. Restrictions within these
storms may vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    M    H    H    H    M    H    H
PKB CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z TUESDAY...
IFR conditions possible in any heavier showers or thunderstorms
into Tuesday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...FK/LTC
NEAR TERM...LTC/JMC
SHORT TERM...FK
LONG TERM...FK
AVIATION...LTC
Hazardous weather outlook, Aug 7, 11:01 AM EDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1101 AM EDT Mon Aug 7 2023

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-081515-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1101 AM EDT Mon Aug 7 2023

...TORNADO WATCH 599 IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Aug 7, 11:19 AM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1119 AM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     Hail             3 NE Coolville          39.25N 81.76W
08/07/2023  E0.25 inch       Athens             OH   Trained Spotter

            Observer reported pea sized hail.

&&

ARB
Local storm report, Aug 7, 11:26 AM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1126 AM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 AM     Hail             Coolville               39.23N 81.80W
08/07/2023  E1.00 inch       Athens             OH   Trained Spotter

            Trained spotter estimated hail sized up to
            one inch in diameter.

&&

GW
Local storm report, Aug 7, 11:33 AM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1133 AM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     Tstm Wnd Dmg     8 ESE Albany            39.19N 82.06W
08/07/2023                   Meigs              OH   Public

            Several pine trees snapped in half along
            with several large tree limbs brought down.

&&

GW
Special weather statement, Aug 7, 11:34 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
1134 AM EDT Mon Aug 7 2023

WVZ007-014-015-071600-
Mason WV-Kanawha WV-Putnam WV-
1134 AM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of southern Mason,
northwestern Kanawha and Putnam Counties through NOON EDT...

At 1134 AM EDT, Doppler radar was tracking a strong thunderstorm near
Buffalo, or 11 miles west of Winfield, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Winfield, Eleanor, Buffalo, Poca, Bancroft, Grimms Landing,
Southside, and Fraziers Bottom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM EDT for central,
western and northwestern West Virginia.

&&

LAT...LON 3880 8185 3874 8180 3873 8179 3871 8181
      3868 8177 3867 8177 3848 8167 3846 8205
      3850 8209 3862 8214
TIME...MOT...LOC 1534Z 257DEG 23KT 3857 8209

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

11
Local storm report, Aug 7, 11:46 AM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1146 AM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     Tstm Wnd Dmg     1 NNW Coolville         39.23N 81.81W
08/07/2023                   Athens             OH   911 Call Center

            Power lines down due to tree damage.

&&

GW
Special weather statement, Aug 7, 11:56 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Charleston WV
1156 AM EDT Mon Aug 7 2023

WVZ008-014>016-071630-
Jackson WV-Roane WV-Kanawha WV-Putnam WV-
1156 AM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of north central
Kanawha, northeastern Putnam, southwestern Roane and southeastern
Jackson Counties through 1230 PM EDT...

At 1156 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Kenna, or 8 miles northeast of Winfield, moving
east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sissonville, Kenna, Statts Mills, Harmony, Kentuck, Liberty, and Gay.

This includes Interstate 77 in West Virginia between mile markers 114
and 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM EDT for central,
western and northwestern West Virginia.

&&

LAT...LON 3853 8136 3850 8181 3867 8188 3868 8178
      3870 8180 3879 8150
TIME...MOT...LOC 1556Z 259DEG 20KT 3860 8176

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

11

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:41 AM EDTSpecial Weather StatementRLXPleasants, Wood34 min
Aug 7, 6:17 AM EDTSpecial Weather StatementRLXDoddridge, Pleasants, Ritchie, Tyler28 min
Aug 7, 6:50 AM EDTSpecial Weather StatementRLXDoddridge, Harrison25 min
Aug 7, 7:13 AM EDTSpecial Weather StatementRLXHarrison, Lewis32 min
Aug 7, 7:43 AM EDTSpecial Weather StatementRLXHarrison, Taylor32 min
Aug 7, 8:14 AM EDTSpecial Weather StatementRLXHarrison, Taylor31 min
Aug 7, 10:58 AM EDTSevere Thunderstorm WarningRLXWood47 min
Aug 7, 11:30 AM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler, Wood45 min
Aug 7, 11:34 AM EDTSpecial Weather StatementRLXPutnam26 min
Aug 7, 11:53 AM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler37 min
Aug 7, 11:56 AM EDTSpecial Weather StatementRLXJackson34 min
Aug 7, 12:16 PM EDTSpecial Weather StatementRLXRoane29 min
Aug 7, 12:29 PM EDTFlash Flood WarningRLXPleasants, Wood4 hr
Aug 7, 12:30 PM EDTSevere Thunderstorm WarningRLXCalhoun, Clay, Roane45 min
Aug 7, 12:37 PM EDTSpecial Weather StatementRLXKanawha38 min
Aug 7, 12:41 PM EDTSevere Thunderstorm WarningRLXJackson, Wood34 min
Aug 7, 12:42 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam, Roane33 min
Aug 7, 12:48 PM EDTSevere Thunderstorm WarningRLXMason27 min
Aug 7, 12:52 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Ritchie, Tyler38 min
Aug 7, 1:05 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Wirt, Wood40 min
Aug 7, 1:09 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer36 min
Aug 7, 1:11 PM EDTFlash Flood WarningRLXJackson, Mason, Wood3 hr
Aug 7, 1:18 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler32 min
Aug 7, 1:35 PM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Webster13 min
Aug 7, 1:43 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster47 min
Aug 7, 1:46 PM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Randolph, Upshur, Webster29 min
Aug 7, 1:48 PM EDTSpecial Weather StatementRLXCabell27 min
Aug 7, 1:51 PM EDTSpecial Weather StatementRLXDoddridge24 min
Aug 7, 1:54 PM EDTFlash Flood WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler3 hr
Aug 7, 2:00 PM EDTSpecial Weather StatementRLXJackson15 min
Aug 7, 2:00 PM EDTSevere Thunderstorm WarningRLXBarbour, Pocahontas, Randolph, Upshur30 min
Aug 7, 2:05 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Mason, Putnam25 min
Aug 7, 2:16 PM EDTSevere Thunderstorm WarningRLXJackson, Roane, Wirt, Wood29 min
Aug 7, 2:21 PM EDTSevere Thunderstorm WarningRLXPocahontas24 min
Aug 7, 2:29 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam20 min
Aug 7, 2:39 PM EDTSevere Thunderstorm WarningRLXMason36 min
Aug 7, 2:39 PM EDTSevere Thunderstorm WarningRLXWayne36 min
Aug 7, 2:41 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam20 min
Aug 7, 2:46 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne16 min
Aug 7, 2:49 PM EDTSpecial Weather StatementRLXWirt26 min
Aug 7, 2:56 PM EDTSpecial Weather StatementRLXRandolph34 min
Aug 7, 2:56 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Roane34 min
Aug 7, 3:11 PM EDTSpecial Weather StatementRLXDoddridge, Ritchie34 min
Aug 7, 3:15 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Wayne30 min
Aug 7, 3:19 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Kanawha, Roane26 min
Aug 7, 3:32 PM EDTSevere Thunderstorm WarningRLXKanawha, Lincoln, Putnam28 min
Aug 7, 3:48 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne27 min
Aug 7, 3:53 PM EDTSevere Thunderstorm WarningRLXKanawha37 min
Aug 7, 4:04 PM EDTSpecial Weather StatementRLXBraxton41 min
Aug 7, 4:09 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay36 min
Aug 7, 4:22 PM EDTSpecial Weather StatementRLXUpshur38 min
Aug 7, 4:25 PM EDTSevere Thunderstorm WarningRLXBraxton, Randolph, Upshur, Webster35 min
Aug 7, 5:02 PM EDTSpecial Weather StatementRLXRandolph28 min
Aug 7, 5:10 PM EDTSevere Thunderstorm WarningRLXMcDowell18 min
Aug 7, 5:20 PM EDTSpecial Weather StatementRLXRaleigh25 min
Aug 7, 7:38 PM EDTSpecial Weather StatementRLXPleasants, Tyler, Wood52 min

Nearby

Tornado Warnings in West Virginia, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.